Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Austin/San Antonio, TX

October 22, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Oct 22, 2007, 3:20 AM CDT for 4 counties in Texas. It took effect at Oct 22, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2007, 3:20 AM CDT (08:20 UTC)
In effect from
Oct 22, 2007, 1:00 PM CDT
Expired
Oct 22, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX

Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1365 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 220820
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 AM CDT MON OCT 22 2007

...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR
PORTIONS OF THE EDWARDS PLATEAU...MIDDLE RIO GRANDE VALLEY AND
PLAINS DUE TO BREEZY AND VERY DRY CONDITIONS...

.AN INTENSIFYING UPPER LEVEL LOW HAS BROUGHT A COLD FRONT TO SOUTH
CENTRAL TEXAS. AS THE FRONTAL BOUNDARY MAKES ITS WAY TO THE TEXAS
COAST THROUGHOUT MONDAY...MUCH COOLER AND DRIER AIR WILL FILTER
INTO SOUTH CENTRAL TEXAS THROUGH THE WEEK. ACCOMPANYING THE COOLER AIR
WILL BE STRONG AND GUSTY NORTHERLY WINDS. THIS INVADING AIRMASS
WILL LOWER RELATIVE HUMIDITIES TO CRITICAL LEVELS OF AT OR BELOW
25 PERCENT WITH NORTHERLY 20 FOOT WIND SPEEDS OF 15 TO 20 MPH
THROUGH MUCH OF MONDAY AFTERNOON.

TXZ183-184-202-217-221630-
/O.UPG.KEWX.FW.A.0009.071022T1800Z-071022T2300Z/
/O.NEW.KEWX.FW.W.0011.071022T1800Z-071022T2300Z/
/O.NEW.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
320 AM CDT MON OCT 22 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS NEW
FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON.

NORTHERLY WINDS OF 15 TO 20 MPH COUPLED WITH MINIMUM RELATIVE
HUMIDITIES MONDAY AFTERNOON AT OR BELOW 25 PERCENT WILL LEAD TO
CONDITIONS CONDUCIVE TO THE SPREAD OF WILDFIRES.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

TXZ171>173-185>194-203>209-218>225-228-221630-
/O.NEW.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
320 AM CDT MON OCT 22 2007

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. 

STRONG NORTHERLY WINDS WILL CONTINUE TO PUSH DRY AIR INTO SOUTH
CENTRAL TEXAS ON TUESDAY. RELATIVE HUMIDITIES ACROSS THE REGION
ARE EXPECTED TO DROP TO BELOW 25 PERCENT TUESDAY AFTERNOON. AT THE
SAME TIME...WINDS ARE EXPECTED TO INCREASE TO AT OR ABOVE 15 MPH
BY NOON ON TUESDAY. WINDS OF 15 TO 20 MPH ARE EXPECTED THROUGHOUT
THE AFTERNOON BEFORE DECREASING AFTER SUNSET.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$
1 follow-up statement
000 
WWUS84 KEWX 221615
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1120 AM CDT MON OCT 22 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF 
THE EDWARDS PLATEAU...MIDDLE RIO GRANDE VALLEY AND PLAINS DUE TO 
BREEZY AND VERY DRY CONDITIONS...

.AN INTENSIFYING UPPER LEVEL LOW PRESSURE SYSTEM HAS PUSHED A COLD 
FRONT ACROSS SOUTH CENTRAL TEXAS. IN THE WAKE OF THE FRONTAL 
BOUNDARY...MUCH COOLER AND DRIER AIR WILL FILTER INTO SOUTH CENTRAL 
TEXAS. ACCOMPANYING THE COOLER AIR WILL BE STRONG AND GUSTY 
NORTHERLY WINDS. THIS INVADING AIRMASS WILL LOWER RELATIVE 
HUMIDITIES TO CRITICAL LEVELS OF AT OR BELOW 25 PERCENT WITH 
NORTHERLY 20 FOOT WIND SPEEDS OF 15 TO 20 MPH THROUGH MUCH OF 
THIS  AFTERNOON.

TXZ183-184-202-217-222300-
/O.UPG.KEWX.FW.A.0009.071022T1800Z-071022T2300Z/
/O.NEW.KEWX.FW.W.0011.071022T1800Z-071022T2300Z/
/O.NEW.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
1120 AM CDT MON OCT 22 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS NEW
FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON.

NORTHERLY WINDS OF 15 TO 20 MPH COUPLED WITH MINIMUM RELATIVE
HUMIDITIES THIS AFTERNOON AT OR BELOW 25 PERCENT WILL LEAD TO
CONDITIONS CONDUCIVE TO THE SPREAD OF WILDFIRES.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

TXZ171>173-185>194-203>209-218>225-228-222300-
/O.NEW.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
1120 AM CDT MON OCT 22 2007

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. 

STRONG NORTHERLY WINDS WILL CONTINUE TO PUSH DRY AIR INTO SOUTH
CENTRAL TEXAS ON TUESDAY. RELATIVE HUMIDITIES ACROSS THE REGION
ARE EXPECTED TO DROP TO BELOW 25 PERCENT TUESDAY AFTERNOON. AT THE
SAME TIME...WINDS ARE EXPECTED TO INCREASE TO AT OR ABOVE 15 MPH
BY NOON ON TUESDAY. WINDS OF 15 TO 20 MPH ARE EXPECTED THROUGHOUT
THE AFTERNOON BEFORE DECREASING AFTER SUNSET.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Oct 21, 11:50 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 21, 11:50 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 PM CDT SUN OCT 21 2007

.AVIATION...
MVFR CIGS DEVELOPING AHEAD OF A STRONG COLD FRONT IN CENTRAL TX
MOVING SE AT 25 KNOTS. THE COLD FRONT WILL MOVE INTO THE NRN HILL
COUNTRY BY 06Z AND THRU KDRT NEAR 07Z AND THE I35 TAF SITES BETWEEN
08Z AND 10Z. A LINE OF SHRA/TSRA WILL ACCOMPANY THE COLD FRONT AS
MOVES INTO THE MORE MOIST AIR OVER S CENTRAL TX. SLY WINDS OF 10
TO 20 KNOTS WILL PREVAIL AHEAD OF THE FRONT WITH WINDS SHIFTING TO
THE NW AT 20 TO 30 KNOTS AND GUSTS OF 30 TO 38 KNOTS BEHIND THE
FRONT THRU THE DAY MONDAY. THE MVFR CIGS WILL LIFT TO VFR CIGS OF
3-5 THSD FEET IN THE LATE MORNING AND EARLY AFTERNOON AND THE
CONVECTION WILL MOVE OFF TO THE EAST BY AFTERNOON. SKIES WILL CLEAR IN
THE MID TO LATE AFTERNOON AND WINDS WILL SUBSIDE BELOW 10 KNOTS
AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 832 PM CDT SUN OCT 21 2007/

UPDATE...THE COLD FRONT IS ON THE WAY AND IS CURRENTLY MOVING
THROUGH THE TEXAS PANHANDLE AND WEST TEXAS. THE FRONT SHOULD MOVE
INTO THE HILL COUNTRY AFTER MIDNIGHT AND QUICKLY MOVE OFFSHORE BY
AROUND NOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE FRONTAL BOUNDARY. TEMPERATURES WILL FALL IN
THE WAKE OF THE FRONT. HIGH TEMPERATURES WILL BE MET IN THE EARLY
MORNING HOURS ON MONDAY...FOLLOWED BY FALLING TEMPERATURES
THROUGHOUT THE DAY. WINDS WILL BE VERY BREEZY ON MONDAY WITH NORTH
WINDS AT 15-25 MPH...WITH GUSTS TO 35 MPH. A WIND ADVISORY WILL
LIKELY BE NEEDED DURING THE DAY ON MONDAY. AS FAR AS THE OVERNIGHT
FORECAST IS CONCERNED...EVERYTHING LOOKS GOOD AND IS ON TRACK...SO
NO UPDATES ARE NEEDED AT THIS TIME.

PREV DISCUSSION... /ISSUED 310 PM CDT SUN OCT 21 2007/

DISCUSSION...
THIS AFTERNOON THE MUCH AWAITED COLD FRONT WAS DIVING SOUTHWARD ACROSS
THE SOUTH PLAINS OF TEXAS. THIS FRONT WILL ENTER THE HILL COUNTRY
AFTER MIDNIGHT AND WILL REACH THE TEXAS COASTLINE BY 18Z. A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
ALONG THE FRONTAL BOUNDARY AS IT MOVES SOUTHWARD. PCPN WILL END
FROM NW TO SE LATE MONDAY MORNING. IN THE WAKE OF THE COLD FRONT
STRONG NORTHERLY WINDS OF 15 TO 25 MPH WILL OCCUR WITH GUSTS OF 35
MPH POSSIBLE. A WIND ADVISORY WILL LIKELY BE REQUIRED ON MONDAY.
CAA ASSOCIATED WITH THE FROPA WILL RESULT IN FALLING TEMPERATURES
ON MONDAY WITH MOST LOCATIONS RECORDING THEIR HIGH TEMPS AFTER
MIDNIGHT OR DURING THE EARLY MORNING HOURS PRIOR TO FROPA. TEMPS
WILL RECOVER SLIGHTLY LATE MONDAY AFTERNOON. ALL MODELS ARE IN
GOOD AGREEMENT IN THE TIMING OF THE FRONT BUT WILL BLEND THE
GFS/NAM MOS FOR TEMPS MONDAY AND MONDAY NIGHT.

THERE IS NOW A DISCREPANCY IN THE MODEL SOLUTIONS WITH THE EVOLUTION
OF THE APPROACHING UPPER TROF. THE GFS AND UKMET NOW DEVELOP AND
CUT-OFF THE UPPER LOW OVER NORTH TEXAS WHILE THE NAM AND ECMWF ARE
MORE PROGRESSIVE WITH THE UPPER LOW...MOVING IT EAST OF TEXAS. WE
WILL GO WITH THE MORE PROGRESSIVE MOVEMENT OF THE UPPER LOW.

THE ENSUING UPPER LEVEL PATTERN WILL RESULT IN NORTHERLY FLOW ALOFT
AND WILL GIVE SOUTH CENTRAL TEXAS DRY AND SEASONABLE WEATHER TUESDAY
THROUGH SUNDAY.

FIRE WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR EDWARDS...KINNEY...
MAVERICK AND VAL VERDE COUNTIES. STRONG NORTHERLY POST FRONTAL WINDS
OF 15 TO 25 MPH WILL DRIVE RELATIVE HUMIDITIES BELOW 25 PERCENT ACROSS
THE EDWARDS PLATEAU AND PORTIONS OF THE MID RIO GRANDE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              54  57  49  72  50 /  60  40   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  59  62  46  70  46 /  60  50   0   0   0
DEL RIO INTL AIRPORT           58  65  46  78  51 /  50  10   0   0   0
SAN ANTONIO INTL AIRPORT       55  58  48  72  52 /  60  40   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES:
EDWARDS...KINNEY...MAVERICK...VAL VERDE.

&&

03/01
Hazardous weather outlook, Oct 21, 5:06 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 AM CDT SUN OCT 21 2007

TXZ171>173-185>194-203>209-218>225-228-221015-
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
506 AM CDT SUN OCT 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183-184-202-217-221015-
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
506 AM CDT SUN OCT 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON FOR A
PORTION OF THE EDWARDS PLATEAU...AND RIO GRANDE VALLEY. A COLD
FRONT ARRIVING EARLY MONDAY MORNING WILL BRING MUCH COOLER AND
DRIER AIR TO SOUTH CENTRAL TEXAS. RELATIVE HUMIDITIES MONDAY
AFTERNOON WILL FALL TO BELOW 25 PERCENT. DRY NORTHERLY WINDS OF 15
TO 20 MPH ARE EXPECTED MONDAY AFTERNOON. THESE CONDITIONS WILL BE
CONDUCIVE TO THE SPREAD OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:20 AM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more15 hr
Oct 22, 3:36 AM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more14 hr
Oct 22, 6:39 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more24 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.